Alert archive / Missouri / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 216, NWS Springfield, MO

July 15, 2015Webster County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jul 15, 2015, 3:01 PM CDT for Webster County, Missouri. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2015, 3:01 PM CDT (20:01 UTC)
Expired
Jul 15, 2015, 3:57 PM CDT
In force
56 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Webster County, MO

The radar

The Springfield radar (KSGF), 43 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2015-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3572 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2015-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3572 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
894 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

354 
WUUS53 KSGF 152001
SVRSGF
MOC225-152100-
/O.NEW.KSGF.SV.W.0216.150715T2001Z-150715T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
301 PM CDT WED JUL 15 2015

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEBSTER COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 400 PM CDT

* AT 258 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED SOUTHEAST OF 
FAIR GROVE NEAR THE WEBSTER COUNTY LINE...AND MOVING SOUTHEAST AT 25 
MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...EMERGENCY MANAGEMENT. TREES WERE REPORTED DOWN IN FAIR 
GROVE AT 250 PM.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORTHVIEW AND MARSHFIELD AROUND 310 PM CDT.
  ROGERSVILLE AROUND 325 PM CDT.
  FORDLAND AROUND 330 PM CDT.
  DIGGINS AROUND 335 PM CDT.

INTERSTATE 44 BETWEEN MILE MARKERS 91 AND 100 WILL ALSO BE IMPACTED
BY THE SEVERE THUNDERSTORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3709 9306 3742 9307 3736 9290 3727 9269
      3708 9269
TIME...MOT...LOC 2000Z 317DEG 22KT 3732 9307

HAIL...1.00IN
WIND...60MPH

$$
RUNNELS
3 follow-up statements
928 
WWUS53 KSGF 152024
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
324 PM CDT WED JUL 15 2015

MOC225-152100-
/O.CON.KSGF.SV.W.0216.000000T0000Z-150715T2100Z/
WEBSTER MO-
324 PM CDT WED JUL 15 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
WEBSTER COUNTY UNTIL 400 PM CDT...

AT 319 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR 
FORDLAND...AND MOVING SOUTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROGERSVILLE AROUND 335 PM CDT.
  FORDLAND AROUND 340 PM CDT.
  DIGGINS AROUND 345 PM CDT.
  SEYMOUR AROUND 355 PM CDT.

THIS STORM EARLIER DOWNED TREES AND POWER LINES IN THE FAIR GROVE 
AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3709 9306 3730 9306 3727 9269 3708 9269
TIME...MOT...LOC 2022Z 317DEG 19KT 3726 9297

HAIL...1.00IN
WIND...60MPH

$$
RUNNELS
472 
WWUS53 KSGF 152036
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
336 PM CDT WED JUL 15 2015

MOC225-152100-
/O.CON.KSGF.SV.W.0216.000000T0000Z-150715T2100Z/
WEBSTER MO-
336 PM CDT WED JUL 15 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
WEBSTER COUNTY UNTIL 400 PM CDT...

AT 334 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DIGGINS...AND
MOVING SOUTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
DIGGINS...FORDLAND...NORTHVIEW...ROGERSVILLE AND SEYMOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3709 9306 3730 9306 3727 9269 3708 9269
TIME...MOT...LOC 2037Z 324DEG 31KT 3718 9283

HAIL...1.00IN
WIND...60MPH

$$
110 
WWUS53 KSGF 152057
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
357 PM CDT WED JUL 15 2015

MOC225-152103-
/O.CAN.KSGF.SV.W.0216.000000T0000Z-150715T2100Z/
WEBSTER MO-
357 PM CDT WED JUL 15 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WEBSTER COUNTY WILL 
BE ALLOWED TO EXPIRE AT 4 PM...

THE STORM WHICH PROMPTED THE WARNING HAD WEAKENED BELOW SEVERE 
LIMITS BUT REMAINED STRONG AS IT MOVED OUT OF WEBSTER COUNTY AND 
INTO THE AREA EAST OF DOGWOOD IN DOUGLAS COUNTY. HAIL TO THE SIZE OF 
NICKELS...WINDS TO 50 MPH AND VERY HEAVY DOWNPOURS WILL ACCOMPANY 
THIS STORM AS IT TRACKS INTO DOUGLAS COUNTY.

RESIDENTS IN NORTHWEST DOUGLAS COUNTY SHOULD BE ALERT FOR THIS STORM 
AND SEEK SHELTER INDOORS AS IT APPROACHES.

LAT...LON 3709 9306 3730 9306 3727 9269 3708 9269
TIME...MOT...LOC 2053Z 324DEG 31KT 3707 9273

$$

RUNNELS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:50 PM CDT, 11 minutes earlier.

Area forecast discussion, Jul 15, 2:50 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
250 PM CDT Wed Jul 15 2015

.SHORT TERM...(This Evening through Sunday)
Issued at 249 PM CDT WED JUL 15 2015

Compact area of severe convection continues to drop southeast across
the CWA this afternoon.  Quasi-supercellular characteristics have
been observed, given marginal shear but very impressive CAPE, with
ML values on the order of 4000+ J/KG.  Theta-e differentials of
30-40K have resulted in efficient wind production as cores collapse.

This cell/cluster, along with additional convection developing south
of I-44, will continue to affect the central and southern portions of the
CWA through the remainder of the afternoon and early evening hours.
Loss of sunshine this evening, along with weak height rises aloft,
should spell the end of convection.  Another warm and very humid
night is expected, with lows in the mid to upper 70s.

The southern CONUS ridge will begin to reestablish itself over the
area tomorrow, with the track of weak northern stream shortwaves
moving a little further north of the area.  This should result in a
couple of very warm and dry days for the region, with highs in the
low to mid 90s each day through Sunday, along with little to no
chance for precipitation.  Dewpoints may start to come down just a
few degrees this weekend as mid level moisture decreases a bit, but
overall conditions will remain quite humid.  Right now, it doesn't
appear that widespread 105+ heat indices are in store for the
region, but several days of 100+ seem likely for much of the area.
Heat Advisory criteria does include 3 or more days of 100-104 degree
heat indices, so by Friday, another Advisory may be needed for the
area.

.LONG TERM...(Sunday Night through Wednesday)
Issued at 249 PM CDT WED JUL 15 2015

By Sunday night, a stronger shortwave moving across the Dakotas
into the Great Lakes will attempt to knock the upper ridge back a
bit, and perhaps allow a frontal boundary to move into, if not
through, a portion of the CWA.  This should be our next organized
chance for rain.

The presence of the front and associated precipitation and cloud
cover looks to result in somewhat cooler temperatures during the
early part of next workweek, with readings topping out in the upper
80s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon)
Issued at 1216 PM CDT WED JUL 15 2015

No major aviation concerns expected for the next 24 hours, as most
of the convection is expected to remain east of the terminals. A
brief wind shift is possible this afternoon at SGF and JLN as an
outflow boundary moves through; right now, potential for that
boundary setting off a few thunderstorms is low, and while not
zero, is too low for TAF inclusion at this time. Otherwise, winds
will become southwesterly on Thursday, with some gusts expected
from mid morning onward.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Boxell
LONG TERM...Boxell
AVIATION...Boxell
Hazardous weather outlook, Jul 15, 11:59 AM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1159 AM CDT WED JUL 15 2015

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161700-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1159 AM CDT WED JUL 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED LIGHTNING RISK.
  ELEVATED TO LOCALLY SIGNIFICANT EXCESSIVE HEAT RISK.

DISCUSSION...

  ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
  OUTLOOK AREA THIS AFTERNOON AND EVENING...GENERALLY TO THE EAST
  OF HIGHWAY 13. A FEW WIND GUSTS BETWEEN 50 AND 60 MPH...ALONG
  WITH HAIL TO THE SIZE OF NICKELS WILL BE POSSIBLE WITH THE
  STRONGEST STORMS.

  AFTERNOON HEAT INDEX VALUES WILL CLIMB TO BETWEEN 100 AND 105
  DEGREES TODAY ACROSS FAR SOUTHWESTERN MISSOURI AND SOUTHEASTERN
  KANSAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

  A FEW STORMS MAY IMPACT PORTIONS OF CENTRAL MISSOURI THURSDAY
  AND THURSDAY NIGHT. A BETTER CHANCE OF STORMS WILL DEVELOP NEXT
  MONDAY.

  AFTERNOON HEAT INDEX VALUES WILL CLIMB INTO THE UPPER 90S TO
  AROUND 103 ON DAILY BASIS

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

BOXELL

In the hours before

Local storm report, Jul 15, 2:01 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
201 PM CDT WED JUL 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0141 PM     TSTM WND DMG     BOLIVAR                 37.61N 93.41W
07/15/2015                   POLK               MO   BROADCAST MEDIA

            6-8 INCH DIAMETER TREE LIMB DOWN IN BOLIVAR. PICTURE
            PASSED ON VIA FACEBOOK.

&&

BOXELL
Local storm report, Jul 15, 2:29 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
229 PM CDT WED JUL 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND GST     PLEASANT HOPE           37.46N 93.27W
07/15/2015  M60.00 MPH       POLK               MO   EMERGENCY MNGR

            REPORT OF WINDS UP TO 60 MPH NEAR THE CITY OF PLEASANT
            HOPE.

0220 PM     HAIL             PLEASANT HOPE           37.46N 93.27W
07/15/2015  E1.00 INCH       POLK               MO   EMERGENCY MNGR

            REPORT OF QUARTER SIZE HAIL NEAR THE CITY OF PLEASANT
            HOPE.

&&

AFOSCATO
Local storm report, Jul 15, 2:56 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
256 PM CDT WED JUL 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     FAIR GROVE              37.38N 93.15W
07/15/2015                   GREENE             MO   EMERGENCY MNGR

            REPORT OF A TREE DOWN APPROXIMATELY 10 INCHES IN DIAMETER
            NEAR MAIN AND MAPLE IN THE CITY OF FAIR GROVE.

&&

AFOSCATO

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 12:35 PM CDTSevere Thunderstorm WarningSGFHickory, Polk25 min
Jul 15, 1:02 PM CDTSevere Thunderstorm WarningSGFPolk43 min
Jul 15, 1:33 PM CDTSevere Thunderstorm WarningSGFPolk42 min
Jul 15, 2:10 PM CDTSevere Thunderstorm WarningSGFDallas, Greene, Polk65 min
Jul 15, 2:56 PM CDTSevere Thunderstorm WarningSGFDouglas55 min
Jul 15, 3:03 PM CDTSpecial Weather StatementSGFTaney27 min
Jul 15, 5:41 PM CDTSpecial Weather StatementSGFSt. Clair19 min
Jul 15, 5:58 PM CDTSpecial Weather StatementSGFSt. Clair32 min
Jul 15, 6:02 PM CDTSevere Thunderstorm WarningSGFBenton, St. Clair43 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.